# SDR CAL950353

- Difficulty date: May 7, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N33021
- Make and model: Boeing 747243B
- Aircraft serial: 20520
- Engine: Pwa JT9D7A
- System (JASC): 7250 · Turbine Section
- Part: Retaining Bolt
- Condition: Fractured
- Location: Turbine Vane
- Part time: 60,190 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A, E

## Discrepancy

FLT NR 9860 - HNL - THE NR 1 ENGINE GAVE OFF A LOUD BOOM AND THE EGT ROSE TO 963 DEGREES, SHORTLY AFTER TAKEOFF FROM HNL.  THE NR 1 ENGINE WAS SHUTDOWN AND THE AIRCRAFT WAS RETURNED TO HNL WHERE IT LANDED WITHOUT INCIDENT.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.  INVESTIGATION CONCLUDED THAT THIS FAILURE WAS DUE TO THE PRIMARY FAILURE OF A STAGE 2 TURBINE VANE OUTER RETAINING BOLT WHICH WAS THE RESULT OF A MANUFACTURING DEFECT.  (M)
